MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT202
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The subject mr290v vented autofeed humidification chamber has been requested to be returned to fisher & paykel healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in japan reported on behalf of a healthcare facility that an mr290v vented autofeed humidification chamber, provided as a part of an rt202 adult breathing circuit, was found cracked and leaking water from the bottom of the chamber during patient use.There was no reported patient consequence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: only the mr290v vented autofeed humidification chamber, which is part of the subject rt202 breathing circuit was returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.Results: visual inspection of the returned mr290v vented autofeed chamber identified a crack along the chamber base.Additional analysis identified evidence that the chamber had been subjected to an excessive stress resulting with stress cracks forming over time.Conclusion: the reported leak was likely due to an excessive stress causing a crack along the mr290v humidification chamber base.The cause of the stress was not determined.The mr290v vented autofeed humidification chambers are designed and tested to conform to iso 5367 breathing tubes intended for use with anaesthetic apparatus and ventilators.All mr290v vented autofeed humidification chambers and rt202 breathing circuits are pressure and flow tested during production, and those that fail are rejected.In addition, the pressure test is followed by a visual inspection of each chamber.No cracks in the chamber dome are acceptable.Any chamber that fails this inspection is rejected.The subject breathing circuit kit would have met the required specifications at the time of production.The user instructions that accompany the rt202 breathing circuit state the following: - ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.- visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- use usp sterile water for inhalation or equivalent for humidification.Do not add other substances to the water.- do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20972799
Report Number9611451-2024-00982
Device Sequence Number4195659
Product Code BTT
UDI-Device Identifier09420012430304
UDI-Public(01)09420012430304(10)2103177108(11)240614(17)290614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT202
Device Catalogue NumberRT202
Device Lot Number2103177108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P HEALTHCARE MR850 RESPIRATORY HUMIDIFIER; F&P HEALTHCARE MR850 RESPIRATORY HUMIDIFIER; OXYGEN BLENDER OA2060; OXYGEN BLENDER OA2060
Patient SexUnknown